Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 38, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 24, 2012, 12:36 PM EST for Pinellas County, Polk County, Florida. It took effect at Nov 25, 2012, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 12:36 PM EST (17:36 UTC)
- In effect from
- Nov 25, 2012, 11:00 AM EST
- Expired
- Nov 25, 2012, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WWUS82 KTBW 241736 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1236 PM EST SAT NOV 24 2012 ...RED FLAG WARNING IN EFFECT FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES... .SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH ERC VALUES OVER 35 ARE ANTICIPATED TO PRODUCE RED FLAG CONDITIONS ACROSS PINELLAS...SARASOTA...AND LEE COUNTIES LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. FLZ050-060-065-252300- /O.UPG.KTBW.FW.A.0017.121125T1600Z-121125T2300Z/ /O.NEW.KTBW.FW.W.0038.121125T1600Z-121125T2300Z/ PINELLAS-SARASOTA-LEE- 1236 PM EST SAT NOV 24 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY FOR PINELLAS...SARASOTA...AND LEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...PINELLAS...SARASOTA...LEE. * WIND...NORTHEAST TO NORTH 5 TO 10 MPH. * HUMIDITY...25 TO 30 PERCENT. * ERC VALUES...35 OR ABOVE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
092 WWUS82 KTBW 250722 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 222 AM EST SUN NOV 25 2012 ...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING THROUGH EARLY SUNDAY EVENING FOR PINELLAS...SARASOTA...LEE...POLK...AND CHARLOTTE COUNTIES... .SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH ERC VALUES OVER 35 ARE ANTICIPATED TO PRODUCE RED FLAG CONDITIONS ACROSS PINELLAS...SARASOTA...LEE... CHARLOTTE...AND POLK COUNTIES LATE THIS MORNING THROUGH EARLY SUNDAY EVENING. FLZ052-062-252300- /O.EXA.KTBW.FW.W.0038.121125T1600Z-121125T2300Z/ POLK-CHARLOTTE- 222 AM EST SUN NOV 25 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * AFFECTED AREA...POLK...CHARLOTTE. * WIND...NORTHEAST TO NORTH 5 TO 10 MPH. * HUMIDITY...20 TO 25 PERCENT. * ERC VALUES...35 OR ABOVE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ050-060-065-252300- /O.CON.KTBW.FW.W.0038.121125T1600Z-121125T2300Z/ PINELLAS-SARASOTA-LEE- 222 AM EST SUN NOV 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR... * AFFECTED AREA...PINELLAS...SARASOTA...LEE. * WIND...NORTHEAST TO NORTH 5 TO 10 MPH BECOMING NORTHWEST ALONG THE COAST IN THE AFTERNOON. * HUMIDITY...20 TO 25 PERCENT. * ERC VALUES...35 OR ABOVE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ MCMICHAEL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 24, 9:01 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 24, 9:01 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
901 AM EST SAT NOV 24 2012
.UPDATE...
A COLD FRONT CURRENTLY OVER NORTH FLORIDA WILL MAKE ITS WAY ACROSS
THE FORECAST AREA LATER THIS AFTERNOON WITH JUST A FEW CLOUDS AND
NO RAIN EXPECTED. AFTER A COOL START TO THE DAY AIDED BY
RADIATIONAL COOLING...TEMPERATURES WILL REBOUND NICELY INTO THE
LOWER TO MID 70S. THE ONLY CONCERN FOR THIS AFTERNOON WILL BE THE
CONTINUED ELEVATED FIRE WEATHER RISK FOR MAINLY THE NATURE COAST
AREA...WHERE CRITICALLY RELATIVE HUMIDITY VALUES WILL BE SEEN THIS
AFTERNOON ALONG WITH SOME WIND GUSTS AROUND 15 MPH POSSIBLE. THE
CURRENT FORECAST SEEMS TO BE ON TRACK...SO NO UPDATE IS NECESSARY
THIS MORNING.
&&
.AVIATION...
RADIATIONAL COOLING ENABLED PATCHY FOG AT KLAL AND KPIE EARLIER THIS
MORNING HOWEVER VFR CONDITIONS PREVAIL ACROSS ALL TERMINALS TODAY
AND TONIGHT. A COLD FRONT OVER THE NORTHEAST GULF AND NORTHERN FL
WILL CONTINUE TO PUSH SOUTHWARD TODAY AND MAINTAIN A NORTHERLY
FLOW. DRIER AIR AND LOWERED DEW POINTS WILL OVERSPREAD THE REGION
TONIGHT AND TOMORROW. VFR EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 73 45 70 51 / 0 0 0 10
FMY 77 49 74 54 / 0 10 0 10
GIF 73 49 71 49 / 0 10 0 10
SRQ 74 46 69 51 / 0 10 0 10
BKV 71 31 69 34 / 0 0 0 10
SPG 72 53 69 57 / 0 10 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR LEE-PINELLAS-SARASOTA.
FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR LEVY.
GULF WATERS...NONE.
&&
UPDATE...05/CARLISLE
AVIATION...10/LAMARREHazardous weather outlook, Nov 24, 4:18 AM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 418 AM EST SAT NOV 24 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-242130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 418 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A COLD FRONT MOVING ACROSS GULF WATERS TODAY WILL SUPPORT EXERCISE CAUTION CONDITIONS ON THE OFFSHORE WATERS FROM ENGLEWOOD NORTH TO SUWANNEE RIVER THROUGH EARLY THIS AFTERNOON. NORTHWEST WINDS 15 TO 20 KNOTS...BECOMING NORTH. SEAS 2 TO 4 FEET. ...FIRE WEATHER IMPACT... A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR LEVY...CITRUS...AND SUMTER COUNTIES THIS AFTERNOON. LONG DURATIONS OF LOW RELATIVE HUMIDITIES AND DRY FUELS WILL BE FAVORABLE FOR FIRE SPREAD. OUTDOOR BURNING ACTIVITIES THAT CAUSE OPEN SPARKS OR FLAMES ARE DISCOURAGED...INCLUDING BURNING YARD WASTE...COOKING OVER OPEN FIRES AND TOSSING CIGARETTES ON THE GROUND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRY AIR CONTINUES SUNDAY BUT THEN MODERATES THROUGH WEDNESDAY... WHEN ANOTHER FRONT MOVES THROUGH WITH A FEW SPRINKLES LATE TUESDAY NIGHT AND WEDNESDAY MORNING AND EARLY AFTERNOON. HIGH PRESSURE IN THE WAKE OF THE FRONT WILL PRODUCE ROBUST WINDS AND SEAS ON THE COASTAL WATERS. ...FIRE WEATHER IMPACT... A FIRE WEATHER WATCH WILL BE IN EFFECT SUNDAY FOR PINELLAS... SARASOTA...AND LEE COUNTIES. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND VERY DRY FUELS ARE ANTICIPATED TO PRODUCE RED FLAG CONDITIONS. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:58 AM EST | Fire Weather Watch | TBW | Pinellas | 10 hr |
| Nov 24, 4:45 AM EST | Freeze Warning | TBW | 27 hr | |
| Nov 24, 12:33 PM EST | Freeze Watch | TBW | 25 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.